Alert archive / Georgia / Frost Advisories in 2006
Frost Advisory 2, NWS Charleston, SC
NWS Charleston, SC issued this frost advisory at Mar 15, 2006, 4:22 PM EST for 8 counties in Georgia; 5 counties in South Carolina. It took effect at Mar 16, 2006, 4:00 AM EST. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Mar 15, 2006, 4:22 PM EST (21:22 UTC)
- In effect from
- Mar 16, 2006, 4:00 AM EST
- Expired
- Mar 16, 2006, 8:15 AM EST
- In force
- 4 hr
- Issued by
- NWS Charleston, SC
Counties Bulloch County, GA, Candler County, GA, Effingham County, GA, Evans County, GA, Jenkins County, GA, Long County, GA, Screven County, GA, Tattnall County, GA, Allendale County, SC, Berkeley County, SC, Colleton County, SC, Dorchester County, SC, Hampton County, SC
The radar
The Charleston,SC radar (KCLX), 33 km from the middle of the area, began a volume at 21:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 9.4 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3838 m above ground
- 0-6 km bulk shear
- 74 kt
- 0-1 km storm-relative helicity
- -110 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS72 KCHS 152122 NPWCHS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 422 PM EST WED MAR 15 2006 GAZ087-088-099>101-114>116-118-137-138-SCZ040-042>045-047-160330- /O.NEW.KCHS.FR.Y.0002.060316T0900Z-060316T1400Z/ JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-ALLENDALE-HAMPTON- INLAND COLLETON-DORCHESTER-BERKELEY-INLAND JASPER- INCLUDING THE CITIES OF...MILLEN...SYLVANIA...METTER... STATESBORO...SPRINGFIELD...REIDSVILLE...CLAXTON...PEMBROKE... SAVANNAH...LUDOWICI...HINESVILLE...ALLENDALE...HAMPTON... WALTERBORO...ST. GEORGE...SUMMERVILLE...MONCKS CORNER...RIDGELAND 422 PM EST WED MAR 15 2006 ...FROST ADVISORY IN EFFECT FROM 4 AM TO 9 AM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 9 AM EST THURSDAY. THE COMBINATION OF CLEAR SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO DROP INTO THE MID 30S ACROSS MUCH OF SOUTHERN SOUTH CAROLINA AND SOUTHEAST GEORGIA TONIGHT. THIS WILL PROMOTE THE DEVELOPMENT OF SCATTERED FROST...ACROSS MOST INLAND LOCATIONS AWAY FROM THE COAST. LOCATIONS ACROSS SOUTHERN SOUTH CAROLINA THAT ARE MOST LIKELY TO BE IMPACTED BY FROST OVERNIGHT...WILL BE WEST OF A LINE EXTENDING FROM JAMESTOWN...TO SUMMERVILLE...TO RIDGELAND TO HARDEEVILLE. ACROSS SOUTHEAST GEORGIA...LOCATIONS THAT WILL MOST LIKELY BE IMPACTED BY FROST WILL BE WEST OF A LINE EXTENDING FROM MONTEITH TO HINESVILLE TO LUDOWICI. WARMER TEMPERATURES NEAR THE COAST SHOULD PRECLUDE OR LIMIT THE AMOUNT OF FROST TO ONLY PATCHY AREAS TONIGHT. A FROST ADVISORY IS ISSUED TO ALERT THE PUBLIC TO THE POTENTIAL FOR FROST DEVELOPMENT DURING THE OVERNIGHT AND EARLY MORNING HOURS. PEOPLE WITH AGRICULTURAL INTERESTS SHOULD TAKE ACTION TO PROTECT OUTSIDE VEGETATION. $$ JRJ
3 follow-up statements
000 WWUS72 KCHS 160324 AAA NPWCHS URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE CHARLESTON SC 1024 PM EST WED MAR 15 2006 GAZ087-088-099>101-114>116-118-137-138-SCZ040-042>045-047-161030- /O.CON.KCHS.FR.Y.0002.060316T0900Z-060316T1400Z/ JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-ALLENDALE-HAMPTON- INLAND COLLETON-DORCHESTER-BERKELEY-INLAND JASPER- INCLUDING THE CITIES OF...MILLEN...SYLVANIA...METTER... STATESBORO...SPRINGFIELD...REIDSVILLE...CLAXTON...PEMBROKE... SAVANNAH...LUDOWICI...HINESVILLE...ALLENDALE...HAMPTON... WALTERBORO...ST. GEORGE...SUMMERVILLE...MONCKS CORNER...RIDGELAND 1024 PM EST WED MAR 15 2006 ...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 9 AM EST THURSDAY... THE COMBINATION OF MOSTLY CLEAR SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO DROP INTO THE MID 30S ACROSS MUCH OF INLAND AREAS OF SOUTHERN SOUTH CAROLINA AND SOUTHEAST GEORGIA TONIGHT. THIS WILL PROMOTE THE DEVELOPMENT OF SCATTERED FROST...THUS A FROST ADVISORY REMAINS IN EFFECT. LOCATIONS ACROSS SOUTHERN SOUTH CAROLINA THAT ARE MOST LIKELY TO BE IMPACTED BY FROST OVERNIGHT...WILL BE WEST OF A LINE EXTENDING FROM JAMESTOWN...TO SUMMERVILLE...TO RIDGELAND TO HARDEEVILLE. ACROSS SOUTHEAST GEORGIA...LOCATIONS THAT WILL MOST LIKELY BE IMPACTED BY FROST WILL BE WEST OF A LINE EXTENDING FROM MONTEITH TO HINESVILLE TO LUDOWICI. WARMER TEMPERATURES NEAR THE COAST SHOULD PRECLUDE OR LIMIT THE AMOUNT OF FROST TO ONLY PATCHY AREAS OVERNIGHT. HIGH LEVEL CLOUDINESS WILL BE ON THE INCREASE CLOSER TO DAYBREAK BUT SHOULD HAVE LITTLE IMPACT ON THE CURRENT FROST ADVISORY UNLESS CLOUDS BECOME THICK ENOUGH. A FROST ADVISORY IS ISSUED TO ALERT THE PUBLIC TO THE POTENTIAL FOR FROST DEVELOPMENT DURING THE OVERNIGHT AND EARLY MORNING HOURS. PEOPLE WITH AGRICULTURAL INTERESTS SHOULD TAKE ACTION TO PROTECT OUTSIDE VEGETATION. $$
000 WWUS72 KCHS 160914 NPWCHS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 414 AM EST THU MAR 16 2006 GAZ087-088-099>101-114>116-118-137-138-SCZ040-042>045-047-161400- /O.CON.KCHS.FR.Y.0002.000000T0000Z-060316T1400Z/ JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-ALLENDALE-HAMPTON- INLAND COLLETON-DORCHESTER-BERKELEY-INLAND JASPER- INCLUDING THE CITIES OF...MILLEN...SYLVANIA...METTER... STATESBORO...SPRINGFIELD...REIDSVILLE...CLAXTON...PEMBROKE... SAVANNAH...LUDOWICI...HINESVILLE...ALLENDALE...HAMPTON... WALTERBORO...ST. GEORGE...SUMMERVILLE...MONCKS CORNER...RIDGELAND 414 AM EST THU MAR 16 2006 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST THIS MORNING... LOCATIONS ACROSS SOUTHERN SOUTH CAROLINA THAT ARE MOST LIKELY TO BE IMPACTED BY FROST EARLY THIS MORNING...WILL BE WEST OF A LINE EXTENDING FROM JAMESTOWN...TO SUMMERVILLE...TO RIDGELAND TO HARDEEVILLE. ACROSS SOUTHEAST GEORGIA...LOCATIONS THAT WILL MOST LIKELY BE IMPACTED BY FROST WILL BE WEST OF A LINE EXTENDING FROM MONTEITH TO HINESVILLE TO LUDOWICI. WARMER TEMPERATURES NEAR THE COAST SHOULD PRECLUDE OR LIMIT THE AMOUNT OF FROST TO ONLY PATCHY AREAS OVERNIGHT. A FROST ADVISORY IS ISSUED TO ALERT THE PUBLIC TO THE POTENTIAL FOR FROST DEVELOPMENT DURING THE OVERNIGHT AND EARLY MORNING HOURS. PEOPLE WITH AGRICULTURAL INTERESTS SHOULD TAKE ACTION TO PROTECT OUTSIDE VEGETATION. $$
000 WWUS72 KCHS 161315 NPWCHS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 815 AM EST THU MAR 16 2006 GAZ087-088-099>101-114>116-118-137-138-SCZ040-042>045-047-161415- /O.CAN.KCHS.FR.Y.0002.000000T0000Z-060316T1400Z/ JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-ALLENDALE-HAMPTON- INLAND COLLETON-DORCHESTER-BERKELEY-INLAND JASPER- INCLUDING THE CITIES OF...MILLEN...SYLVANIA...METTER... STATESBORO...SPRINGFIELD...REIDSVILLE...CLAXTON...PEMBROKE... SAVANNAH...LUDOWICI...HINESVILLE...ALLENDALE...HAMPTON... WALTERBORO...ST. GEORGE...SUMMERVILLE...MONCKS CORNER...RIDGELAND 815 AM EST THU MAR 16 2006 ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS CANCELLED THE FROST ADVISORY. TEMPERATURES ACROSS SOUTH COASTAL SOUTH CAROLINA AND NORTH COASTAL GEORGIA HAVE ALREADY RISEN TO THE MID 40S TO LOWER 50S...THUS ELIMINATING ANY FURTHER FROST PROBLEMS ACROSS THE AREA. $$ JPC
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this frost advisory went out at Mar 15, 3:38 PM EST, 44 minutes earlier.
Area forecast discussion, Mar 15, 3:38 PM EST, 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
338 PM EST WED MAR 15 2006
.SHORT TERM /TONIGHT THROUGH THURSDAY NIGHT/...HIGH PRESSURE REMAINS
IN CONTROL OF THE WEATHER ACROSS THE SE CONUS THIS
AFTERNOON...RESULTING IN CLEAR SKIES ACROSS THE FORECAST AREA. MAIN
SHORT TERM CONCERNS FOR TONIGHT REVOLVE AROUND MIN TEMPERATURES AND
FROST POTENTIAL.
TONIGHT...HIGH PRESSURE WILL BUILD OVERHEAD AND ASIDE FROM SOME
CIRRUS DRIFTING INTO THE AREA TOWARD MORNING THU...GENERALLY CLEAR
SKIES ARE EXPECTED. WITH MOSTLY CLEAR SKIES AND LIGHT WINDS ACROSS
THE AREA...EXPECT AN EXCELLENT RADIATIONAL COOLING NIGHT. LOW
TEMPERATURES SHOULD BOTTOM OUT IN THE MID 30S AWAY FROM THE
IMMEDIATE COAST. ALTHOUGH HUMIDITY RECOVERY IS NOT ANTICIPATED TO BE
TOO GREAT OVERNIGHT...IT SHOULD BE SUFFICIENT FOR SCATTERED FROST
ACROSS INTERIOR ZONES...THEREFORE WILL ISSUE A FROST ADVISORY FOR
ALL INTERIOR ZONES. ACROSS COASTAL ZONES WILL MENTION PATCHY FROST
AWAY FROM THE COAST.
THU AND THU NIGHT...HIGH PRESSURE WILL SLIDE OFF THE SE COAST...AS A
FRONTAL BOUNDARY BEGINS TO APPROACH THE REGION FROM THE WEST. EXPECT
AN INCREASE IN MID AND HIGH CLOUD COVER AS SYSTEM APPROACHES...AND
WILL BEEF UP SKY COVER A BIT...BUT STILL ANTICIPATE A PARTLY SUNNY
DAY AND PARTLY CLOUDY NIGHT. WILL KEEP THE FORECAST DRY...AS THE
AIRMASS WILL REMAIN TOO DRY...AND WILL LACK ANY SUFFICIENT UPPER
SUPPORT TO PRODUCE ANY RAINFALL. HIGHS THU WILL TOP OUT AROUND 70
DEGREES...WITH LOWS THU NIGHT IN THE UPPER 40S TO AROUND 50.
&&
.LONG TERM /FRIDAY THROUGH WEDNESDAY/...MEDIUM RANGE GUIDANCE
REMAINS IN GOOD AGREEMENT EARLY IN THE EXTENDED PERIOD...THEN
DIVERGE BY THE END OF THE EXTENDED PERIOD...OFFERING A WIDE ARRAY OF
SOLUTIONS. DESPITE THE VARYING SOLUTIONS THERE ARE SOME DETAILS THAT
ARE HANDLED SIMILARLY.
A COLD FRONT IS EXPECTED TO PUSH THROUGH THE REGION EARLY FRI...WITH
HIGH PRESSURE SETTLING INTO THE AREA FRI NIGHT THROUGH SAT NIGHT.
WILL KEEP THE FORECAST DRY FRI THROUGH SAT NIGHT...AS AIRMASS WILL
REMAIN TOO DRY TO SUPPORT ANY RAINFALL. DESPITE HANDLING FEATURES A
BIT DIFFERENTLY...ALL MODELS AGREE THAT LOW LEVEL MOISTURE WILL BE
ON THE INCREASE SUN THROUGH TUE...AND HINT THAT A COLD AIR DAMMING
PATTERN MAY TAKE HOLD ACROSS THE AREA. WILL MAINTAIN CHC POPS SUN
THROUGH TUE ACROSS THE REGION AND WON/T GET TO CUTE WITH TIMING
DETAILS GIVEN LARGE DIFFERENCES FROM ONE MODEL SOLUTION TO THE
NEXT. BOTH THE 00Z ECMWF AND 00Z GFS SUGGEST THAT THE UNSETTLED
WEATHER WILL COME TO AN END TUE NIGHT AND WED...AS WINDS SHIFT TO
THE WEST AND HELP TO DRY THINGS OUT. THEREFORE WILL KEEP FORECAST
DRY TUE NIGHT AND WED. TEMPERATURES THROUGH THE EXTENDED ARE
EXPECTED TO REMAIN WELL BELOW CLIMO. THE EXCEPTION WILL BE ON
FRI...WHERE GOOD DOWNSLOPE WIND FLOW FOLLOWING FRONTAL PASSAGE
SHOULD ALLOW TEMPS TO CLIMB INTO THE MID 70S ACROSS THE AREA.
&&
.MARINE...
WINDS BECOMING LIGHT AND VRBL ACROSS THE GEORGIA WATERS LATE THIS
AFTERNOON AND SEA BREEZE INDUCED SWLY COMPONENT SHOWING UP AT SOME
OF THE SOUTH CAROLINA BEACHES WITH A NW FLOW FURTHER OFF THE CAROLINA
COAST. WE WILL CONTINUE PREVIOUS PREVIOUS TRENDS WITH DECREASING
WINDS/SEAS AND VERY LIGHT WINDS BY THU MORNING...THEN A SHIFT TO A
SLY COMPONENT AS THE HIGH SHIFTS WELL OFF THE COAST DURING THE DAY.
SW TO WNW LLJ PROGRESSION THU NIGHT AND FRI. HIGHER GUSTS SHOULD MIX
OUT OVER LAND ON FRI AND WE HELD DOWN SPEEDS OVER THE WATERS ON FRI.
THERE WILL BE AN INITIAL SURGE OF NNE WINDS SAT THEN MORE IMPRESSIVE
SFC WEDGING SETTING UP ON SUN AND MON. TRICKY FCST AT THIS STAGE BUT
TRENDS INDICATE SCA CONDITIONS DEVELOPING SUN AND CONTINUING INTO
MON. A PINCHED GRADIENT SITUATION LOOKS LIKELY FOR AT LEST PARTS OF
OUR FORECAST WATERS.
&&
.AVIATION...
WINDS CONTINUE TO DIMINISH THIS AFTERNOON AND WILL GO CALM/LIGHT
OVERNIGHT. VFR FORECAST WITH AN INCREASE IN HIGH CLOUDS THURSDAY
MORNING.
&&
.FIRE WEATHER...DRY AIRMASS WILL CONTINUE TO KEEP RH VALUES NEAR
CRITICAL LEVELS DURING THE AFTERNOON HOURS THU...AND WILL HEADLINE
NEAR CRITICAL RH VALUES IN THE FIRE WEATHER FORECAST.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...FROST ADVISORY FOR GAZ087-088-099>101-114>116-118-137-138 FROM
4 AM THURSDAY TO 9 AM THURSDAY.
SC...FROST ADVISORY FOR SCZ040-042>045-047 FROM 4 AM THURSDAY TO 9
AM THURSDAY.
MARINE...NONE.
&&
JRJ/24Hazardous weather outlook, Mar 15, 4:00 AM EST, 12 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 400 AM EST WED MAR 15 2006 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>051-161000- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 400 AM EST WED MAR 15 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA... SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS FROM THE SOUTH SANTEE RIVER SOUTH CAROLINA TO ALTAMAHA SOUND GEORGIA. .DAY ONE...TODAY AND TONIGHT. .FIRE WEATHER...VERY LOW RELATIVE HUMIDITY WILL ONCE AGAIN INCREASE THE FIRE THREAT ACROSS THE REGION THIS AFTERNOON. PLEASE REFER TO THE LATEST FIRE WEATHER FORECAST FOR ADDITIONAL INFORMATION. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE REQUIRED TODAY OR TONIGHT.
Nearby
Frost Advisories in Georgia, 2006Frost Advisories in South Carolina, 2006Every frost advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.